Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 12, 2021, 7:43 PM CDT for Claiborne County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 7:43 PM CDT (00:43 UTC)
- Expired
- Jul 12, 2021, 8:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Jackson, MS
County Claiborne County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 98 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 322 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
461
WWUS84 KJAN 130043
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
743 PM CDT Mon Jul 12 2021
LAZ016-025-MSZ047-053-130130-
Tensas LA-Madison LA-Warren MS-Claiborne MS-
743 PM CDT Mon Jul 12 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TENSAS AND
SOUTHEASTERN MADISON PARISHES...SOUTHWESTERN WARREN AND CENTRAL
CLAIBORNE COUNTIES UNTIL 830 PM CDT...
At 743 PM CDT, Meteorologists were tracking a strong thunderstorm
over Newellton, or 24 miles south of Tallulah, moving northeast at 25
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Vicksburg, Yokena and Le Tourneau around 830 PM CDT.
Other locations impacted by this storm include Mound and Delta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3244 9097 3242 9096 3245 9095 3245 9093
3212 9072 3187 9112 3187 9121 3216 9142
TIME...MOT...LOC 0043Z 236DEG 20KT 3205 9121
$$
JNEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 12, 6:15 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 12, 6:15 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Jackson MS 615 PM CDT Mon Jul 12 2021 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: Convection is isolated this evening and all TAF sites are seeing VFR conditions. There remains a chance for a shower or storm to affect a site, and if so, then conditions may briefly drop to MVFR before returning. There remains another chance for overnight showers and this is reflected some in the forecast but confidence is not as high right now for this round tonight. If there is no convection overnight then additional storms may occur in the east tomorrow, which would affect KMEI/KHBG/KPIB mostly. Some low stratus overnight into early tomorrow morning may result in some MVFR ceilings at a few sites. /28/ && .DISCUSSION... Tonight and Tuesday: The morning/early afternoon convective complex has now pushed east of the area into AL. The stable conditions in its wake have resulted in a bit of a lull in activity this afternoon. Areas of north MS/southeast AR that were less impacted by this morning's activity (and where dewpoints are running a tad higher) have begun to see isolated SHRA development along convergent bands pivoting around the Mid-MS Valley low. Farther south, a good deal of clearing has occurred west of I-55, but dewpoints are running a touch lower and there is less of a cumulus field hinting at redevelopment in the near term. We may see coverage fill in a little more due to pure diurnal/instability forcing later this afternoon but not expecting significant coverage through the early evening. As for what's to come, guidance remains inconsistent and unreliable in the near/short term. Looking upstream at WV imagery and regional radar imagery, another impulse is situated over east Texas. If the atmosphere can recover enough over our area through the remainder of the afternoon, this could become our next wave of showers and thunderstorms, which once again might arrive late night/early morning. NBM and MAV/ECM PoPs remain pretty high for the tonight period, as were the PoPs inherited from previous forecasts. Given this, and a persistence approach with our recent pattern of waves of rain every several hours, will stay the course with higher PoPs for late tonight and allow the evening shift to monitor trends over the next several hours. For tomorrow, even as the upper trough finally begins to pull away from the area, the remnants of the old frontal boundary and considerable moisture will linger across the region, resulting in 'good chance' to 'likely' PoPs through the daytime period. Early day precip or cloud debris may again cut into high temps over some portion of the area, but any areas that can remain mostly dry could reach the lower 90s. /DL/ Wednesday through Tuesday: The flow across the CONUS will be more zonal and progressive for the back half of this work week as the two ridges of high pressure (over Desert Southwest and East Coast) flatten. With southerly flow continuing around the East Coast ridge, PWAT values will remain around normal for mid-July (about 1.8 inches). Any shortwaves rippling around the ridge could enhance the diurnal shower and thunderstorm chances, but by and large expect a generally summerlike pattern with sea breezes initiating activity in the south and heating bubbling up scattered convection elsewhere. Over the weekend and into early next week , models generally agree in an amplification of the pattern once again - the western ridge looks to strengthen over the Rockies while a trough of low pressure deepens and extends from New England back through the Deep South. The dreaded return of this trough pattern will steer another front toward our region by Monday or Tuesday, increasing the chances for more persistent and (at times) heavy rainfall. It's too early to nail down specific impacts, but the region has been fairly wet recently, and another round of heavy rain would make flash flooding easier for parts of the area. /NF/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 71 88 71 91 / 68 63 24 24 Meridian 69 88 69 90 / 63 73 24 33 Vicksburg 72 89 73 91 / 65 49 21 23 Hattiesburg 72 90 71 90 / 34 69 16 40 Natchez 71 88 71 90 / 60 47 21 27 Greenville 70 89 71 92 / 41 34 14 16 Greenwood 70 89 71 93 / 57 44 16 18 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Jul 12, 2:20 PM CDT, 5 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 220 PM CDT Mon Jul 12 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 131930- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 220 PM CDT Mon Jul 12 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and central and south Mississippi. .DAY ONE...Tonight and Tuesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. DL && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jul 12, 7:43 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
743 PM CDT Mon Jul 12 2021
LAZ016-025-MSZ047-053-130130-
Tensas LA-Madison LA-Warren MS-Claiborne MS-
743 PM CDT Mon Jul 12 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TENSAS AND
SOUTHEASTERN MADISON PARISHES...SOUTHWESTERN WARREN AND CENTRAL
CLAIBORNE COUNTIES UNTIL 830 PM CDT...
At 743 PM CDT, Meteorologists were tracking a strong thunderstorm
over Newellton, or 24 miles south of Tallulah, moving northeast at 25
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Vicksburg, Yokena and Le Tourneau around 830 PM CDT.
Other locations impacted by this storm include Mound and Delta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3244 9097 3242 9096 3245 9095 3245 9093
3212 9072 3187 9112 3187 9121 3216 9142
TIME...MOT...LOC 0043Z 236DEG 20KT 3205 9121
JNEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 9:12 PM CDT | Special Weather Statement | JAN | Claiborne, Copiah | 33 min |
| Jul 13, 11:48 AM CDT | Special Weather Statement | JAN | Lowndes | 42 min |
| Jul 13, 4:55 PM CDT | Special Weather Statement | JAN | Newton | 50 min |
| Jul 13, 5:06 PM CDT | Special Weather Statement | JAN | Jones | 24 min |
| Jul 13, 5:29 PM CDT | Special Weather Statement | JAN | Clarke | 46 min |
| Jul 13, 5:46 PM CDT | Special Weather Statement | JAN | Jones | 44 min |
| Jul 13, 6:17 PM CDT | Special Weather Statement | JAN | Covington | 28 min |
| Jul 13, 6:30 PM CDT | Special Weather Statement | JAN | Clarke | 45 min |
| Jul 13, 3:09 PM CDT | Special Weather Statement | JAN | Tensas | 51 min |
| Jul 13, 5:48 PM CDT | Special Weather Statement | JAN | Concordia | 42 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.